MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72006
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the initial implant procedure the physician declined to perform any intra-op testing of the system to confirm placement and function, despite recomendations from nalu personnel present at the procedure.As no testing was done at the time of implant, it is unable to be determined if the leads were malpositioned initially or if they migrated after implant.There is no indication of any system or component failure or malfunction as the patient reported feeling stimulation from the system at activation and during programming sessions.Unable to draw any conclusive determination regarding the placement and / or migration of the system with the information available.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower leg pain.Upon initial activation of the system the patient reported feeling stimulation but the therapy did not reach all the way down into the lower leg and foot area, which was the primary pain location.The system was reprogrammed several times in attempt to improve therapy.Physician determined that the implanted lead was not in the appropriate location to address the patient's pain and would need to be repositioned or revised.The medical facility where the patient was implanted gave the option to have the existing system repositioned or explanted only.The facility policy does not allow for any component replacement.On (b)(6) 2024 a surgical procedure was initiated to reposition the existing implanted lead to better address the applicable nerve target.During the procedure the physician was unable to successfully reposition the lead and ultimately fractured the lead.The implantable pulse generator (ipg), one full lead, and the proximal end of the second lead were explanted during the procedure.The distal end of the fractured lead was unable to be removed and there are no plans currently to perform any additional procedures to retrieve the fragment.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21076237
Report Number3015425075-2025-00012
Device Sequence Number20929155
Product Code GZF
UDI-Device Identifier00812537037370
UDI-Public(01)00812537037370(11)240626(17)270626(10)9457387
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number72006
Device Catalogue Number72006
Device Lot Number9457387
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date01/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown